Alert archive / Arkansas / River Flood Advisories in 2017

River Flood Advisory 5, NWS Tulsa, OK

April 21, 2017Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Apr 21, 2017, 2:36 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2017, 2:36 PM CDT (19:36 UTC)
Expired
Apr 23, 2017, 1:00 AM CDT
In force
34 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 11.08 ft at Apr 22, 2017, 9:00 AM CDT.

actionminormoderate510152004/2104/2204/2304/24
Action stage
10 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

752 
WGUS84 KTSA 211936
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
236 PM CDT Fri Apr 21 2017

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-220336-
/O.NEW.KTSA.FL.Y.0005.170421T1936Z-170423T0600Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
236 PM CDT Fri Apr 21 2017

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Mulberry River near Mulberry.
* At  1:30 PM Friday, the stage was 2.7 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 12.7 feet by Saturday 
  morning, which is below flood stage.
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
4 follow-up statements
473 
WGUS84 KTSA 220138
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
838 PM CDT Fri Apr 21 2017

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-220938-
/O.CON.KTSA.FL.Y.0005.000000T0000Z-170423T0600Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
838 PM CDT Fri Apr 21 2017

The Flood Advisory continues for
  The Mulberry River near Mulberry
* until late Saturday night, or until the advisory is cancelled.
* At 7:30 PM Friday, the stage was 3.7 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 11.0 feet by Saturday 
  morning, which is below flood stage.
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
824 
WGUS84 KTSA 220724
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
224 AM CDT Sat Apr 22 2017

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-221524-
/O.CON.KTSA.FL.Y.0005.000000T0000Z-170423T0600Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
224 AM CDT Sat Apr 22 2017

The Flood Advisory continues for
  The Mulberry River near Mulberry
* until late tonight, or until the advisory is cancelled.
* At 1:30 AM Saturday, the stage was 8.2 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 11.0 feet by this morning, 
  which is below flood stage.
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
224 
WGUS84 KTSA 221441
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
941 AM CDT Sat Apr 22 2017

...The Flood Advisory continues for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-222241-
/O.CON.KTSA.FL.Y.0005.000000T0000Z-170423T0600Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
941 AM CDT Sat Apr 22 2017

The Flood Advisory continues for
  The Mulberry River near Mulberry
* until late tonight, or until the advisory is cancelled.
* At  8:30 AM Saturday, the stage was 10.9 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will rise to near 11.3 feet by this afternoon,
  which is below flood stage.
* Impact...At 12.0 feet, no flooding occurs but the river is swift and
  dangerous. Backwater from the Arkansas River may affect low lying 
  areas near the first few miles of the Mulberry River.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$
379 
WGUS84 KTSA 222024
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
324 PM CDT Sat Apr 22 2017

...The Flood Advisory is cancelled for the following rivers in 
Arkansas...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties

ARC033-047-222054-
/O.CAN.KTSA.FL.Y.0005.000000T0000Z-170423T0600Z/
/MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
324 PM CDT Sat Apr 22 2017

The Flood Advisory is cancelled for
  The Mulberry River near Mulberry.
* At  2:30 PM Saturday, the stage was 8.5 feet.
* Action stage is 10.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 11.1 feet and 
  will continue falling.
 
&&
 
LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 21, 12:26 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 21, 12:26 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Fri Apr 21 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Line of strong to severe storms will bring threat of wind gusts
over 40 knots to western AR sites through 20z. Widespread showers
and thunderstorms will continue through the evening with IFR
conditions prevailing, and only limited improvement to flight
conditions expected through 18z Saturday.

&&

.PREV DISCUSSION... /Issued 950 AM CDT Fri Apr 21 2017/

DISCUSSION...
Regional sfc analysis at 14z showed warm front extending from
approximately southern Sebastian County eastward to just south of
McAlester. Regarding severe weather potential, this will be the
feature to watch, and with ongoing widespread moderate to heavy
rainfall north of the front, not much northward movement is
expected until possibly later today as main sfc low lifts
northeast. Severe weather potential increasing over the next 1-2
hours across SE OK as organizing complex moving through OKC metro
continues southeast. There will be at least some tornado potential
as the storms interact with the effective warm front. No changes
made to Flash Flood Watch at this time, main updates are for
increased POPS across southeast OK.

PREV DISCUSSION... /Issued 655 AM CDT Fri Apr 21 2017/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Initial convective complex currently moving through northwest Arkansas
this morning with IFR conditions in the stronger storms. Multiple rounds
of showers/thunderstorms expected across E OK/NW AR today through
the evening hours. Storms should begin clearing NW OK by mid
evening and shift east of AR TAF sites shortly after midnight.

PREV DISCUSSION... /Issued 307 AM CDT Fri Apr 21 2017/

DISCUSSION...
Early morning water vapor imagery showed progressive shortwave
trough moving across northeastern New Mexico and over the OK/TX
panhandles. The surface front extended from a low southwest of
Midland northeast to near Wichita Falls through southeast
Oklahoma. Elevated storms are ongoing across northeast Oklahoma,
forming along and north of the 850mb front. So far these storms
have been below severe limits. Most areas have received up to a
half inch of rain with isolated amounts over an inch.

The main concern today will be additional heavy rain and the
potential for flooding. There are several rivers in our area which
are forecast to have minor or moderate flooding based on forecast
precipitation amounts. The NAM shows the heaviest QPF axis farther
north across far northeast Oklahoma into northwest Arkansas while
the ECMWF is a bit farther south. It does appear that widespread
2-3" amounts will occur today with locally higher amounts. We will
add Sequoyah and McIntosh counties to the ongoing Flood Watch.

As far as severe weather, the better potential is south of I-40.
The front will not lift north in areas where there has been
recent or ongoing convection. There are some storms approaching
from central OK that could produce isolated large hail across
mainly east central Oklahoma this morning. If storms can initiate
later this afternoon along the stalled front in southern
Oklahoma, they could affect mainly southeast Oklahoma by late
afternoon.

Short wave trough axis will be over northeast Oklahoma tonight,
which will drive the boundary south and bring an end to the rain
by early Saturday morning. Temperatures on Saturday will be quite
chilly compared to recent days, with highs in the 50s and lows on
Sunday morning in the upper 30s to mid 40s. Sunday will bring a
return to sunshine and a warmup, with the next chance for
precipitation arriving by Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  46  57  40 / 100  80  10  10
FSM   73  53  59  42 /  90  80  10  10
MLC   74  49  59  41 / 100  80  10   0
BVO   59  45  56  37 / 100  80  10   0
FYV   64  46  52  36 / 100  90  30  10
BYV   59  45  51  38 / 100  90  40  10
MKO   66  49  57  40 / 100  80  10  10
MIO   58  45  54  39 / 100  90  20  10
F10   65  48  58  41 / 100  80  10   0
HHW   80  52  61  43 /  80  80  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until midnight CDT tonight for OKZ054>072.

AR...Flood Watch until midnight CDT tonight for ARZ001-002-010-011.

&&

SHORT TERM...14
LONG TERM....07
AVIATION...14
Hazardous weather outlook, Apr 21, 12:55 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CDT Fri Apr 21 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CDT Fri Apr 21 2017

...SEVERE WEATHER AND HEAVY RAINFALL THREAT CONTINUE THIS AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast of a McAlester to Fayetteville line.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...North of INterstate 40.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms will continue to move through East Central
Oklahoma and Western Arkansas through Mid-afternoon, with damaging
straight-line winds likely, along with a slight threat of a brief
tornado. These storms will help reinforce a surface frontal
boundary across southeast Oklahoma, which may serve as a focus
for additional severe thunderstorms later this afternoon and
evening. Any storms that develop in this area will pose a risk of
all modes of severe weather, including very large hail, as well as
a few tornadoes with any storms that remain near the boundary.
The threat of severe storms will end by later this evening.

Heavy rainfall and possible flash flooding will continue,
especially along and north of I-40 where 2 to 3 inches of rain
have already occurred today.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY through SUNDAY...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Cooler conditions are expected behind the front through the weekend
as high pressure builds into the region. Shower and thunderstorm
chances will return Wednesday into Thursday of next week as another
storm system approaches from the west.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Apr 21, 12:05 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     FLASH FLOOD      TULSA                   36.13N 95.92W
04/21/2017                   TULSA              OK   BROADCAST MEDIA

            LOCAL MEDIA REPORTING HIGH WATER NEAR 31ST AND YALE, AND
            NEAR 49TH AND MEMORIAL.

&&

NMM
Special weather statement, Apr 21, 12:57 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1257 PM CDT FRI APR 21 2017

ARZ010-019-020-029-211845-
Sebastian AR-Washington AR-Franklin AR-Crawford AR-
1257 PM CDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...NORTHERN SEBASTIAN...
CRAWFORD AND SOUTH CENTRAL WASHINGTON COUNTIES UNTIL 145 PM CDT...

At 1257 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northwest of Lee Creek to near Cedarville to
near Fort Smith. Movement was east at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Ozark...                          Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Mulberry...
Dyer...                           Altus...
Denning...                        Chester...
Rudy...                           Wiederkehr Village...
Cass...                           Lee Creek...
Devils Den State Park...          Lake Fort Smith...
Figure Five...                    Fern...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 42.
 Interstate 540 between mile markers 1 and 8.
 Interstate 49 between mile markers 22 and 41.

A severe thunderstorm watch remains in effect until 300 PM CDT for
northwestern and west central Arkansas...and northeastern and east
central Oklahoma.

LAT...LON 3537 9372 3537 9375 3542 9380 3535 9381
      3536 9443 3577 9450 3577 9396 3576 9396
      3576 9391 3577 9391 3577 9378 3551 9371
      3543 9370
TIME...MOT...LOC 1757Z 272DEG 39KT 3574 9444 3555 9439 3536 9440

Lacy
Local storm report, Apr 21, 1:23 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLASH FLOOD      BIXBY                   35.94N 95.88W
04/21/2017                   TULSA              OK   STORM CHASER

            ROADWAY AT 131ST BETWEEN MINGO AND JUST EAST OF MEMORIAL
            CLOSED DUE TO FLOODING.

&&

JDS
Local storm report, Apr 21, 1:24 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLASH FLOOD      JENKS                   36.02N 95.97W
04/21/2017                   TULSA              OK   BROADCAST MEDIA

            ROADWAY CLOSED AT 81ST AND ELWOOD DUE TO FLOODING.

&&

JDS
Special weather statement, Apr 21, 1:29 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 PM CDT FRI APR 21 2017

ARZ020-029-211900-
Sebastian AR-Franklin AR-
129 PM CDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN AND SOUTHERN
SEBASTIAN COUNTIES UNTIL 200 PM CDT...

At 129 PM CDT, strong thunderstorms were located along a line
extending from near Branch to 2 miles east of Echo to 4 miles
southwest of Hartford. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Charleston...                     Mansfield...
Hartford...                       Huntington...
Branch...                         Washburn...
Fort Chaffee...                   Patterson...
Caulksville...                    Etna...
Arkola...                         Crossroads...
Dayton...                         Milltown...
Peter Pender...

A severe thunderstorm watch remains in effect until 300 PM CDT for
west central Arkansas...and southeastern Oklahoma.

LAT...LON 3537 9374 3539 9378 3539 9381 3531 9381
      3532 9392 3523 9392 3523 9403 3514 9403
      3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3496 9437 3494 9439 3497 9445
      3501 9445 3515 9422 3540 9398 3540 9371
TIME...MOT...LOC 1829Z 264DEG 27KT 3533 9394 3511 9410 3496 9442

Lacy
Special weather statement, Apr 21, 2:13 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 PM CDT FRI APR 21 2017

OKZ064-211945-
Creek OK-
213 PM CDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL
245 PM CDT...

At 213 PM CDT, a strong thunderstorm was located 4 miles east of
Avery, moving east at 50 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Bristow...                        Mannford...
Drumright...                      Depew...
Shamrock...

This includes Interstate 44 between mile markers 181 and 202.

LAT...LON 3603 9662 3614 9630 3608 9630 3607 9628
      3583 9619 3579 9662
TIME...MOT...LOC 1913Z 255DEG 48KT 3590 9667

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 6:22 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington38 min
Apr 21, 6:42 AM CDTSpecial Weather StatementTSAWashington33 min
Apr 21, 7:00 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington30 min
Apr 21, 7:25 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin35 min
Apr 21, 12:16 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian, Washington44 min
Apr 21, 12:38 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian52 min
Apr 21, 12:50 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Apr 21, 12:57 PM CDTSpecial Weather StatementTSACrawford, Franklin48 min
Apr 21, 1:29 PM CDTSpecial Weather StatementTSASebastian31 min
Apr 21, 2:24 PM CDTAreal Flood AdvisoryTSACarroll, Madison111 min
Apr 21, 6:19 PM CDTSpecial Weather StatementTSACrawford41 min

Nearby

River Flood Advisories in Arkansas, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.